MAUDE Adverse Event Report: TELEFLEX MEDICAL WECK VISISTAT SKIN STAPLER 35W; STAPLE, REMOVABLE (SKIN)

TELEFLEX MEDICAL WECK VISISTAT SKIN STAPLER 35W; STAPLE, REMOVABLE (SKIN)
Catalog Number 528235
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "staples were found jamming during use on a patient".No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).The reported complaint of "misfire/jamming - misaligned staples" could not be confirmed based upon the sample received.The customer provided three photos for analysis.The reported complaint was unable to be fully confirmed by the photos.He customer returned one unit 528235 visistat 35w 6/box for investigation.The returned stapler was visually examined with and without magnification.Visual examination of the returned stapler revealed that the staples appeared properly aligned.The trigger was partially engaged, and one staple was partially formed in the cover block.The stapler was received with 17 staples left in the cartridge indicating that at least 18 staples were fired by the end user.Functional inspection was performed by attempting to fire staples from the returned stapler.Using hand pressure, the trigger was engaged.Upon full engagement of the trigger, the first staple was able to properly form and release.This was repeated two more times with the same result.To simulate insertion into the skin, the stapler was fired into a simulated skin pad.The remaining staples were all able to engage and close into the skin pad.No functional issues were found with the returned device.The returned stapler was able to form and release all remaining staples in the cover block.A device history record review was performed on the device with no evidence to suggest a manufacturing related root cause.There were no functional issues found with the returned stapler.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
WECK VISISTAT SKIN STAPLER 35W
Common Device Name
STAPLE, REMOVABLE (SKIN)
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17670819
Report Number3003898360-2023-01268
Device Sequence Number6247273
Product Code QQS
UDI-Device Identifier14026704631787
UDI-Public14026704631787
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number528235
Device Lot Number73H2200214
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown